MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0824
Medical Device Problem Codes Difficult To Position (1467); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associate mfr report# 3008264254-2016-00055.Concomitant product: shuttle 6fr (cook inc) guiding sheath, chikai 0.014inch guidewire (asahi intecc), dd6 (medikit guiding catheter), sl10 (stryker) microcatheter, dcs syringe ii.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization procedure of an aneurysm at the anterior communicating artery the orbit galaxy (640cf0824/17383917) failed to re-sheath.A 6fr guiding sheath (competitor's device) was approached from the right femoral artery to left internal carotid artery.A micro-catheter (competitor) was approached to the aneurysm at the anterior communicating artery and the coil embolization of the aneurysm was started.The complaint orbit galaxy was used for placement.The physician coiled the coil several times; however, he was not able to frame the coil as it was supposed to be.The coil was not conforming to the walls of the aneurysm during framing.He then tried to re-sheath the coil but couldn't do it as the zipper was stuck.Eventually, he retrieved the coil with microcatheter and used a spare coil.The procedure was successfully completed without further issues or delay.The patient was a (b)(6) year old male, the patient vessels were not calcified and the level of tortuousness was mild.There were also no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all times.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the microcatheter.The complaint product will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associate mfr report# 3008264254-2016-00055.Device returned for investigation.A non-sterile orbit galaxy tdl cmplx fill coil 8x24 was received coiled inside of a plastic bag.The hypotube was inspected and no damages were noted on it.The introducer was received unzipped and it was found elongated.The support coil gripper and the embolic coil were found outside the introducer.The introducer, gripper and the embolic coil were inspected under microscope; the introducer was found elongated while no damages were noted on the gripper and the embolic coil.(just residues of dry saline solution can be observed on the gripper).The functional test cannot be performed as the introducer was found elongated and it could not be re-zipped.A review of the manufacturing documentation associated with this lot 17383917 presented no issues during the manufacturing process that can be related to the reported complaint.The failures reported by the customer as ¿coil ¿ positioning difficulty and coil ¿ impeded could not be evaluated.The reported failure of ¿coil introducer ¿ zipping difficulty re-zipping¿ was confirmed.The cause of the failure experienced by the customer appears to be due to the condition of the introducer (elongated).The elongated condition noted on the introducer was apparently caused due to excessive force applied on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; procedural factors appear to have contributed to this failure.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key5945088
Report Number3008264254-2016-00055
Device Sequence Number415003
Product Code HCG
UDI-Device Identifier10886704030386
UDI-Public(01)10886704030386(17)171130(10)17383917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number640CF0824
Device Lot Number17383917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date10/10/2016
Patient Sequence Number1
Patient Age56 YR